The last month has been a blur. Sometimes life is like looking at a television screen with static on it (remember static?). If you concentrate hard, you can just begin to make out the difference between Godzilla and the girl, when the screen shifts, or the big black line comes rolling up the screen and now the top of the picture is on the bottom of the screen.
The clinical trial has been a little staticky. We've had to hold the rabbit ears at just the right angle to get a clear picture, when we lose it, and then ... oh that's the problem -- I wasn't holding my left leg quite high enough or pointing my toes.
On the up side, the high blood sugar Mat experienced shortly after (hours after) starting his new chemo regimen has settled down. It jerks up and down once in awhile, but not as high as the record set on Day 1, and is typically in the higher-than-average-but-not-high-enough-to-worry-about range. It's possible that the mildly elevated blood sugar is contributing to Mat's increasing fatigue (Mat has increasing fatigue? is that even possible?), but we don't know.
On the down side, Mat's blood pressure is too low. He's on the low side to begin with, and the combination of drugs and their side effects seem to make it lower. It's unnerving for Mat to be greeted upon arrival at MGH with nurses who take one look at him and immediately ply him with an array of beverages and connect him to an infuser for some heavy-duty hydration.
All of this led to a week-long break in the clinical trial for Mat to recover from the side effects, and to start again on a lower dose. The side effects now seem to be milder, and Mat's blood pressure is back up a bit, but of course there's still snow on the television screen of life. Is the lower dose high enough to be effective? Will the side effects accumulate again, causing worried-looking nurses to rush about?
Tune in again next week for another exciting installment of As the Static Turns.